Jump to content
Important Survey - Please Participate ×

looking for answers


[mu...]

Recommended Posts

Greetings to everyone. I have been struggling with physical symptoms over the past year apparently brought on initially by a hitial hernea causing silent reflux and throat and inner ear problems. I began to have severe physical reactions such as vertigo, severe trembling, vomitting, couldn't get warm, and many anxiety related symptoms. One day in the ER, after about 3 months of this, I was given a shot of Ativan. Because it stabalized me I was given a 30 day script of .5mg 2X a day. I tried to only take it when I needed but the physical symptoms would not improve. A neurologist put me on and extra 1mg for the nite, which I started to take. Then I started researching natural alternatives and discovered the issues with withdrawal. I have been on at least 1mg for nearly 6 months and that is often 1.5mg or 2mg depending on the severity of the symptoms. I have tried starting 5-HTP, B Complex, and Passion Flower and I have notice some positive effects. But when I have tried to reduce the amount of Ativan I have had some severe episodes and can't recover without the Ativan. I want to get off and try the natural products at their full strength. I just put a call in to my Dr to get a taper schedule with Valium. I don't know how responsive they will be and I'm trying not to stress over the process. I appreciate what you are doing here and I hope I can be of help to someone just as I'm in need today.

 

Thanks and many blessings,

Rickydjr

 

 

Edit: Removed personal information

Link to comment
Share on other sites

Hi musicman, welcome to BenzoBuddies

 

 

This can be a challenging drug to stop taking but it's doable and we can help support you along the way. It's a good idea to cross the Valium since it lasts longer, hopefully your doctor is willing to help you there. You'll find a lot of support here, please let us know if you have any questions.

 

 

Star  

Link to comment
Share on other sites

[28...]

Hi Musicman,

 

Welcome, and I am new here too.  Just wanted to say be careful with the natural supplements, I tried tryptophan and amino acids with a naturopathic doctor, and after I took them, my withdrawal symptoms got worse so I stopped them.  I guess from reading this forum some supplements can be helpful to some while others not.  For me, not.  For you, I sure hope so.  Keep hanging in there.  :)

 

Sam

Link to comment
Share on other sites

Hi Musicman,

 

I am glad that you became benzo aware when you did.  Many people end up on these drugs for years before they figure it out.  Here is a link to the Ashton Manual which contains valuable information about crossing over to Valium, and tapering schedules you can take to your doctor and use as a guide:

 

http://www.benzo.org.uk/manual/

 

It also has a wealth of information pertaining to benzo withdrawal and is a must for anyone going through this process.  One thing you will want to be aware of is that Valium needs to build up in your system before an equivalent dose will have the same effect as the Ativan.  I wish I had had this information when I was doing the switch...but you know what they say...hindsight is 20/20.

 

Good luck on your journey to become benzo free...you will get a lot of support and information here so you came to the right place!

Link to comment
Share on other sites

Greetings to everyone. I have been struggling with physical symptoms over the past year apparently brought on initially by a hitial hernea causing silent reflux and throat and inner ear problems. I began to have severe physical reactions such as vertigo, severe trembling, vomitting, couldn't get warm, and many anxiety related symptoms. One day in the ER, after about 3 months of this, I was given a shot of Ativan. Because it stabalized me I was given a 30 day script of .5mg 2X a day. I tried to only take it when I needed but the physical symptoms would not improve. A neurologist put me on and extra 1mg for the nite, which I started to take. Then I started researching natural alternatives and discovered the issues with withdrawal. I have been on at least 1mg for nearly 6 months and that is often 1.5mg or 2mg depending on the severity of the symptoms. I have tried starting 5-HTP, B Complex, and Passion Flower and I have notice some positive effects. But when I have tried to reduce the amount of Ativan I have had some severe episodes and can't recover without the Ativan. I want to get off and try the natural products at their full strength. I just put a call in to my Dr to get a taper schedule with Valium. I don't know how responsive they will be and I'm trying not to stress over the process. I appreciate what you are doing here and I hope I can be of help to someone just as I'm in need today.

 

Thanks and many blessings,

Rickydjr

Edit: Removed personal information

 

Musicman, glad you found BB. I may have a similar history. Huge attack of tinnitus in February....Ativan to combat nausea and anxiety. Anyway, I tapered on ativan down to about 1mg/day last spring and after that it was a real battle. I painfully fought my way down to 0.75mgs Ativan, found the Ashton Manual and BB and then crossed to 7.5mg valium. It really helped me to have both the 5mg and 2mg valium tablets and a pill cutter. I had to dose 4-6 times/day on ativan but I only dosed twice/day on Valium. My morning dose was the largest because I had bigger morning symptoms. At 1.5mgs I started using the liquid Interstol valium for part of my daily dose.

 

You mentioned nausea as big. I was loosing breakfast 5 days/week and I now know it was from interdose withdrawal from the ativan when I was "taking as needed" last winter. But the GI doctor put a camera down my stomach...did not find a problem but he put me on 80mg/day prilosec......I was better for about 2 weeks and then got very week and nauseous.....turns out that the acid blockers really mess with your body's ability to take in nutrients. I now use Hydrochloric Acid tables to help me digest food. If you are over 50 then chances are you do not produce enough acid...even though you get reflux....it is from too weak an acid and from you food sitting undigested for ever. Also...were you checked for h-pylori bacteria? My wife did have the hitial hernia surgery 10 years ago and it helped. Phenergan has helped me a lot with nausea and anxiety. Most of your benzo receptors are in your stomach ..... so when you make a cut they go into withdrawal.

 

I saw on another one of your posts that your wife is supportive and you already know your healing is appropriated. Praying for you, God bless.

 

Link to comment
Share on other sites

Thanks so much for the info and encouraging words. I too am trying to switch to Zypan from Prilosec. Even though I can mamage most days with 1mg Lorazepam I never feel right. I'm constantly fighting anxiety and I watch the clock for the next dose and try not to take another .5mg in between. I'm concerned about not being able to function without meds. That is the reason we all started. I feel, like many probably do, that my anxiety issues may be related to actual physical problems. My mother has Epilepsy but I never knew there was an adult onset version. Many poeple are concerned about heart problems but I've had several EKG and bloodwork done. I'm left with possible having to find an anti-depressant drug and that would be a last resort if nothing natural can remedy this. I've been on Zoloft and Celexa but they didn't help plus some side effects. My Dr wants me on Cymbalta. This week I said to 3 people...Ho did I get here? Thanks for this site and you people.

 

Be blessed.

Link to comment
Share on other sites

×
×
  • Create New...